MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 COMPACT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 COMPACT; STAPLE, IMPLANTABLE
Model Number SC45A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/2/2023.Batch # unk.Date of event is 2023, event day and month unknown.Captured as (b)(6) 2023.A manufacturing record evaluation was performed for the finished device lot/batch number, x96240, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The anvil can not open, so it's can not change new reload.No patient consequences reported.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/5/2023.D4: batch # unk.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one sc45a device was returned with the anvil bent upwards and with a gst45t reload not loaded on the device.The reload was received partially fired 1/10.Furthermore, the anvil knife slot was noted to be damaged.No functional test was performed due to the condition.In addition, a tyvek was received along with the device.It is possible that the combination of tissue and/or buttressing material compressed between the device jaws may have been beyond the indicated thickness of tissue that cannot compress to the indicated range for the selected cartridge.This may have caused excessive force to be applied to the underside of the solid steel anvil leading to this damage.It should be noted that a 100% inspection takes place during manufacturing to ensure the device meets the required specifications prior to shipments, in addition, a sample of the batch is inspected finished good quality assurance.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 943a66, and no non-conformances were identified.

Brand Name
ECHELON FLEX 45 COMPACT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16853245
Report Number3005075853-2023-02962
Device Sequence Number6565019
Product Code GDW
UDI-Device Identifier10705036002697
UDI-Public10705036002697
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberSC45A
Device Catalogue NumberSC45A
Device Lot NumberX96240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown